Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 4, NWS Marquette, MI

April 25, 2008Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Apr 25, 2008, 4:14 PM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Apr 26, 2008, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 4:14 PM EDT (20:14 UTC)
In effect from
Apr 26, 2008, 4:00 PM EDT
Expired
Apr 27, 2008, 4:00 AM EDT
In force
12 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 252014
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
414 PM EDT FRI APR 25 2008

...VERY WINDY CONDITIONS EXPECTED OVER THE KEWEENAW LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM TRACKING NORTHWARD ACROSS NORTH
CENTRAL LAKE SUPERIOR AND INTO ONTARIO WILL BRING STRONG WESTERLY
WINDS TO EXPOSED AREAS OF THE KEWEENAW PENINSULA LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. 

MIZ001-003-260415-
/O.NEW.KMQT.WI.Y.0004.080426T2000Z-080427T0800Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
414 PM EDT FRI APR 25 2008

...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM EDT
SUNDAY. 

SUSTAINED WESTERLY WINDS OF 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED. THESE STRONG WINDS...COMBINED WITH THE SATURATED
SOIL...HAVE THE POTENTIAL TO DOWN TREES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MRC
5 follow-up statements
000 
WWUS73 KMQT 260050
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
850 PM EDT FRI APR 25 2008

...DENSE FOG LATE THIS EVENING AND OVERNIGHT OVER PORTIONS OF
NORTH UPPER MICHIGAN...

...VERY WINDY CONDITIONS EXPECTED OVER THE KEWEENAW LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT...

.ABUNDANT MOISTURE NORTH OF A WARM FRONT HAS RESULTED IN AREAS OF
DENSE FOG OVER PORTIONS OF NORTH CENTRAL UPPER MICHIGAN. AS A
STRONG LOW PRESSURE SYSTEM MOVES FROM WESTERN WISCONSIN TOWARD
LAKE SUPERIOR...IT WILL DRAG A COLD FRONT THROUGH UPPER MICHIGAN
WITH DRIER AIR IN ITS WAKE. THE LOW WILL ALSO BRING STRONG
WESTERLY WINDS TO EXPOSED AREAS OF THE KEWEENAW PENINSULA LATE
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.

MIZ001-003-260900-
/O.NEW.KMQT.FG.Y.0005.080426T0050Z-080426T0900Z/
/O.CON.KMQT.WI.Y.0004.080426T2000Z-080427T0800Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
850 PM EDT FRI APR 25 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 4 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY.

EXPECT DENSE FOG TO PERSIST LATE THIS EVENING AND OVERNIGHT WITH
VISIBILITIES BELOW A QUARTER MILE IN MANY LOCATIONS...ESPECIALLY
OVER HIGHER TERRAIN. THE FOG WILL LIFT LATE TONIGHT AS A FRONT
MOVES THROUGH WITH DRIER AIR IN ITS WAKE.

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 4 AM EDT
SUNDAY.

SUSTAINED WESTERLY WINDS OF 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED. THESE STRONG WINDS...COMBINED WITH THE SATURATED SOIL...
HAVE THE POTENTIAL TO DOWN TREES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

MIZ004-005-260900-
/O.NEW.KMQT.FG.Y.0005.080426T0050Z-080426T0900Z/
BARAGA-MARQUETTE-
INCLUDING THE CITIES OF...LANSE...MARQUETTE
850 PM EDT FRI APR 25 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. 

EXPECT DENSE FOG TO PERSIST LATE THIS EVENING AND OVERNIGHT WITH
VISIBILITIES BELOW A QUARTER MILE IN MANY LOCATIONS...ESPECIALLY
OVER HIGHER TERRAIN. THE FOG WILL LIFT LATE TONIGHT AS A FRONT
MOVES THROUGH WITH DRIER AIR IN ITS WAKE.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

JLB
000 
WWUS73 KMQT 261032
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
632 AM EDT SAT APR 26 2008

...VERY WINDY ON THE KEWEENAW PENINSULA THIS AFTERNOON AND TONIGHT...

.DEEP LOW PRESSURE LIFTING NORTH OF LAKE SUPERIOR BY THIS EVENING
WILL PRODUCE STRONG WESTERLY WINDS OVER EXPOSED AREAS OF THE
KEWEENAW PENINSULA. THE STRONGEST WINDS WILL OCCUR FROM THIS
AFTERNOON TO MIDNIGHT TONIGHT.

MIZ001-003-261845-
/O.CON.KMQT.WI.Y.0004.080426T2000Z-080427T0800Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
632 AM EDT SAT APR 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE CONTINUES THE WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 
4 AM EDT SUNDAY.

SUSTAINED WESTERLY WINDS OF 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED BY LATE THIS AFTERNOON. THESE STRONG WINDS...COMBINED 
WITH THE SATURATED SOIL FROM RECENT RAINS...HAVE THE POTENTIAL TO 
DOWN TREES. THE WINDS WILL DIMINISH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLA
000 
WWUS73 KMQT 261425
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1025 AM EDT SAT APR 26 2008

...VERY WINDY ON THE KEWEENAW PENINSULA THIS AFTERNOON AND
TONIGHT...

.DEEP LOW PRESSURE LIFTING NORTH OF LAKE SUPERIOR BY THIS EVENING
WILL PRODUCE STRONG WEST WINDS OVER EXPOSED AREAS OF THE KEWEENAW
PENINSULA. THE STRONGEST WINDS WILL OCCUR FROM THIS AFTERNOON TO
MIDNIGHT TONIGHT.

MIZ001-003-262230-
/O.CON.KMQT.WI.Y.0004.080426T2000Z-080427T0800Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1025 AM EDT SAT APR 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED A WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4
AM EDT SUNDAY.

SUSTAINED WEST WINDS OF 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED BY LATE THIS AFTERNOON. THESE STRONG WINDS...COMBINED
WITH THE SATURATED SOIL FROM RECENT RAINS...HAVE THE POTENTIAL TO
DOWN TREES. THE WINDS WILL DIMINISH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TAG
000 
WWUS73 KMQT 262004
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
404 PM EDT SAT APR 26 2008

...VERY WINDY ON THE KEWEENAW PENINSULA THROUGH MUCH OF THE
NIGHT...

.DEEP LOW PRESSURE MOVING NORTHEAST OUT OF THE MINNESOTA ARROWHEAD
INTO ONTARIO WILL PRODUCE STRONG WEST WINDS OVER EXPOSED AREAS OF
THE KEWEENAW PENINSULA. THE STRONGEST WINDS WILL PERSIST THROUGH
MIDNIGHT.

MIZ001-003-270415-
/O.CON.KMQT.WI.Y.0004.000000T0000Z-080427T0800Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
404 PM EDT SAT APR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

SUSTAINED WEST WINDS OF 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THROUGH MUCH OF THE EVENING HOURS. THESE STRONG
WINDS...COMBINED WITH THE SATURATED SOIL FROM RECENT RAINS...HAVE
THE POTENTIAL TO DOWN TREES. THE WINDS WILL DIMINISH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TAG
000 
WWUS73 KMQT 270237
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1037 PM EDT SAT APR 26 2008

...VERY WINDY ON THE KEWEENAW PENINSULA THROUGH MUCH OF THE NIGHT...

.DEEP LOW PRESSURE OVER NORTHERN ONTARIO WILL CONTINUE TO PRODUCE
STRONG WEST WINDS OVER EXPOSED AREAS OF THE KEWEENAW PENINSULA OVERNIGHT.

MIZ001-003-270800-
/O.CON.KMQT.WI.Y.0004.000000T0000Z-080427T0800Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1037 PM EDT SAT APR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

SUSTAINED WEST WINDS OF 30 MPH WITH A FEW GUSTS TO 45 MPH CAN BE
EXPECTED OVERNIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Apr 25, 4:11 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 25, 4:11 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
411 PM EDT FRI APR 25 2008

.SHORT TERM (TONIGHT AND SATURDAY)...

19Z WV IMAGERY SHOWED EXTREME DRY AIR PUNCHING INTO NORTHWESTERN WI
AND THE WESTERN U.P.. THE SFC LOW WAS CENTERED OVER WEST CENTRAL WI
AND THE WIDESPREAD PCPN ARCHED FROM CENTRAL MN TOWARD DULUTH AND
ACROSS THE CENTRAL U.P. AND THEN INTO NORTHERN LOWER MI. THE AREA OF
PCPN IS COINCIDENT WITH ISENTROPIC LIFT ALONG THE 295K SFC. IN THE
WAKE OF THE PCPN SHIELD...DRIZZLE AND LIGHT RAINSHOWERS HAVE
PERSISTED IN THE MOST LOW LAYERS...DESPITE THE VERY DRY AIR ALOFT.

THE GFS...NAM AND RUC ALL AGREE THAT THE CENTER OF THE LOW WILL BE
ALONG THE U.P./WI BORDER AT 00Z. THIS WILL INHIBIT ANY HEAVY RAIN
OVER THE WEST AND CENTRAL U.P. THROUGH 12Z AS THE LOW SHIFTS INTO
NORTH CENTRAL LAKE SUPERIOR. A STRONG 850MB TEMP GRADIENT WILL
DEVELOP OVER THE WESTERN CWA LATE TONIGHT AND SHIFT EASTWARD ACROSS
THE CWA THROUGH SAT AFTERNOON. THE COLDEST 850MB TEMPS LOOK TO BE
AROUND -8C TO -10C OVER THE WEST BY LATE SAT. LOOK FOR SNOW
SHOWERS...POSSIBLY MIXED WITH RAIN...ACROSS THE WESTERN CWA SAT
MORNING...THEN BECOMING ALL RAIN BY THE AFTERNOON HOURS.
HOWEVER...PCPN AMOUNTS ARE EXPECTED TO REMAIN SMALL.

AS FOR THE THUNDERSTORM POTENTIAL...THE BEST CHANCE WILL REMAIN TO
OUR SOUTH. WITH THE MAIN PCPN SHIELD ALREADY EXITING THE
CWA...DEWPOINTS UP TO 50 AT THE MOST...AND PERSISTENT LOW CEILINGS
ALL DAY LONG...OPTED TO BACK OFF MENTION OF THUNDER. UPSTREAM CLOUDS
OVER WI HAVE BEGUN TO DISSIPATE...BUT THAT AREA WILL NOT REACH OUR
CWA DURING PEAK DAYTIME HEATING HOURS TO ENHANCE ANY CHANCE FOR
CONVECTION. CHANGED THE SCATTERED THUNDERSTORM WORDING TO
ISOLATED...BUT REMOVED FROM THE KEWEENAW COMPLETELY. MUCAPE IS
GREATEST OVER THE EAST...MAINLY AFTER MIDNIGHT...WITH VALUES UP TO
800 J/KG AT BEST. KEPT MENTION OF THUNDER OVER EAST UNTIL JUST AFTER
MIDNIGHT. DO NOT EXPECT HAIL TO DEVELOP. SPC SHIFTED THE SLIGHT RISK
AREA SOUTHWARD SO THAT ONLY MENOMINEE AND SOUTHERN DELTA COUNTIES
WERE INCLUDED FROM OUR CWA.

AS THE SFC LOW PROGRESSES NORTHWARD INTO ONTARIO ON SATURDAY AND
SATURDAY NIGHT...SW AND W WINDS BEHIND THE LOW WILL PICK UP OVER THE
WESTERN LAKE AND BATTER THE KEWEENAW. DECIDED TO GO WITH A WIND ADVY
FOR HOUGHTON AND KEWEENAW COUNTIES FROM 20Z SAT THROUGH 08Z SUN
SINCE WE ARE EXPECTING SUSTAINED SFC WINDS IN EXCESS OF 30 MPH. GFS
AND NAM BOTH AGREE ON STRONG WIND CONDITIONS.

.LONG TERM (SATURDAY THROUGH FRIDAY)...

PLENTY OF COLD AIR WILL BE POISED OVER THE AREA AS THE PRIMARY 500MB
TROUGH REMAINS OVER W TO NW LAKE SUPERIOR...AND A SECOND WAVE DIVES
SOUTH INTO THE DAKOTAS CONTINUING THE UPPER MIDWEST TO UPPER GREAT
LAKES REGION TROUGH.  PLENTY OF CLOUDS ARE FIGURED TO REMAIN OVER
THE REGION AS YET ANOTHER WAVE SLIDES DOWN FROM CANADA LATE SUNDAY
NIGHT...CLOSING OFF OVER NORTHERN WISCONSIN AROUND 12Z MONDAY.  AT
THE SURFACE...AS HAS BEEN THE TREND

THE 500MB LOW SHOULD THEN SLIDE EASTWARD TO LOWER MICHIGAN BY MONDAY
EVENING.  ONE OF THE MAIN CHALLENGES FOR THIS FORECAST PERIOD WILL
BE IN DELINEATING RAIN OR SNOW.

THEN 25/00Z ECMWF AND 25/06Z GFS ARE FAIRLY ON TRACK...THROUGH
MONDAY EVENING.  HOWEVER THE 25/06Z NAM WAS MUCH LESS INTERESTED IN
THE DEEPENING AND CLOSING OFF OF THE 500MB LOW OVER NORTHERN
WISCONSIN BY 12Z MONDAY.  ITS ALSO MUCH WEAKER WITH THE SURFACE
REFLECTION...AS MOST MODELS HAVE A LOW SLIDING UP ALONG THE TROUGH
TO S LAKE HURON/SE ONTARIO BY 12Z MONDAY.  THE 25/12Z NAM SEEMED TO
JUMP TO THE OTHER EXTREME...TOO STRONG AND WEST TOWARDS UPPER
MICHIGAN.  WILL NOT UTILIZE THE NAM PAST SATURDAY.  NOT TO BE
OUTDONE...THE 12Z GFS HAD SIMILAR THINKING...ALLOWING THE SFC LOW TO
SLIDE TO NORTHERN LOWER MICHIGAN BY 18Z MONDAY...COMING IN AS THE
FARTHEST WESTWARD SOLUTION.  SO AT THIS POINT...CAN NOT RULE OUT
MORE SNOW FOR THE MONDAY AND MONDAY NIGHT TIME FRAME. HOWEVER...AS
WE CONTINUE TO MOVE TOWARDS SUMMER IT BECOMES MORE AND MORE
DIFFICUTLT TO OVERCOME THE AFFECTS OF THE SUN.  FOR NOW HAVE ALLOWED
FOR MAINLY RAIN MONDAY AFTERNOON...STAYING AWAY FROM THE COLD 12Z
GFS.

BACK TO CONSENSUS...THE SLOW MOVING 500MB LOW IS EXPECTED TO ONLY
SLOWLY MIGRATE TO FAR SE ONTARIO AS IT CONTINUES TO DEEPEN BY
WEDNESDAY MORNING.  BY THIS TIME...MODELS COME INTO SOME ISSUES WITH
CONSISTENCY AND FORECAST CONFIDENCE DIMINISHES SIGNIFICANTLY AS TO
WHETHER WE WILL SEE CONTINUED TROUGHING OVER THE GREAT LAKES
REGION...OR THE RIDGE WILL FINALLY BE ABLE TO MOVE IN FROM THE
CENTRAL PLAINS STATES.

ONE EXAMPLE OF THE POOR MODEL CONSISTENCY IS VISIBLE WHEN LOOKING AT
THE ENSEMBLE GUIDANCE MONDAY HIGH TEMPERATURES FROM 25/00Z.  THE
HIGH IS IN THE LOW 50S...WHILE THE LOW IS IN THE MID TO UPPER 30S.

GRID AND FORECAST WISE...HAVE OPTED TO GO OPTIMISTIC WITH HPC
GUIDANCE AND A PRIMARILY DRY FORECAST FOR WEDNESDAY ON.  THIS IS
EVEN WITH THE LATEST ECMWF/GFS MODELS KEEPING US DRY...BUT WITH
PRECIPITATION KNOCKING ON THE BORDER MOST PERIODS THROUGH FRIDAY.

&&

.HYDROLOGY (ISSUED AT 411 PM)...

SEVERAL RIVERS ACROSS THE WESTERN HALF OF UPPER MICHIGAN ARE AT OR
ABOVE FLOOD STAGE...INCLUDING THE STURGEON RIVER AT ALSTON AND
CHASSELL...AND THE MICHIGAMME RIVER AT WITCH LAKE. THE STURGEON
RIVER HAS BEEN SUBSIDING...BUT WILL STAY CLOSE TO FLOOD STAGE
THROUGH THE WEEKEND. THE MICHIGAMME RIVER IS STILL SLIGHTLY
RISING...AND WILL LIKELY REMAIN ABOVE FLOOD STAGE THROUGH MUCH OF
NEXT WEEK. ALL RIVERS WILL LIKELY SEE RISES DUE TO UPCOMING RAINFALL
TONIGHT. ALTHOUGH WIDESPREAD HVY RAINFALL IS NOT EXPECTED AT THIS
TIME...CONVECTION WILL LIKELY RESULT IN LOCALLY HEAVY RAINFALL IN
SOME AREAS.

FOR CONTINUED UPDATES ON THE RIVERS... PLEASE SEE THE LATEST
HYDROLOGIC STATEMENTS AND ANY FLOOD WATCHES OR WARNINGS THAT MAY BE
ISSUED. IN ADDITION...FOR THE LATEST FORECAST PLEASE VISIT THE AHPS
PAGE AND CLICK ON A RIVER SITE...THIS CAN BE FOUND UNDER THE RIVERS
AND LAKES LINK AT WWW.WEATHER.GOV/UP

&&

.AVIATION (FOR THE 18Z TAF ISSUANCE)...

LINGERING LOW-LEVEL MOISTURE TRAPPED NEAR THE SURFACE INCREASING
MOISTURE ALOFT IS SUPPORTING IFR/LIFR CIGS/VSBY AT KCMX. KSAW HAS
SHOWED IMPROVEMENT IN VSBY AND CIG EARLY THIS AFTN AS SOME MIXING IS
OCCURRING AHEAD OF THIS NEXT BATCH OF RAIN MOVING IN FM WISCONSIN.
KEPT POSSIBILITY OF KCMX MIXING OUT AS LOW LEVEL WINDS BECOMING
NORTHERLY ARE LESS FAVORABLE TO PROVIDE ANY UPSLOPE
CONTRIBUTION/LIFT. HOWEVER...WITH THE LIGHT WINDS PERSISTING...LOW
CIGS/VSBY ARE PREVAILING. EXPECT WIDESPREAD RAIN BY LATE AFTN AT
BOTH SITES. BEST CHANCE OF THUNDER IS AT KSAW LATE TODAY/EARLY
EVENING WITH ARRIVAL OF WARM FRONT ALOFT AND LOW LEVEL
JET/INSTABILITY. WEST WINDS BECOME GUSTY AS SFC COLD FRONT MOVES
INTO THE REGION LATE IN THE TAF PERIOD. SOMEWHAT DRIER AIR WILL ALSO
BEGIN TO IMPROVE VSBY/CIGS.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

STRONG DEEPENING LOW PRESSURE LIFTING INTO NORTH CENTRAL LAKE
SUPERIOR BY LATE TONIGHT WILL RESULT IN NE GALES OVR WESTERN LAKE
SUPERIOR THROUGH THIS EVENING. TIGHT GRADIENT ALONG WITH COLD AIR
ADVECTION MOVING IN FM WEST SHOULD LEAD TO WIDESPREAD WEST GALE
EVENT ON SAT. STRONG WINDS WILL DIMINISH SAT EVENING AS LOW LIFTS
FURTHER INTO ONTARIO. LOW PRESSURE PASSING OVER THE EASTERN GREAT
LAKES AND HIGH PRESSURE BUILDING INTO THE UPR GREAT LAKES ON MONDAY
SHOULD ALLOW NORTH WINDS MONDAY THROUGH TUESDAY OF 30 KNOTS OVER
EASTERN SECTIONS OF LAKE SUPERIOR.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND ADVISORY FROM 4 PM SATURDAY TO 4 AM EDT SUNDAY FOR MIZ001-
     003.

LAKE SUPERIOR...
  GALE WARNING UNTIL 5 AM EDT SATURDAY FOR LSZ162-263.

LAKE MICHIGAN...NONE.

&&

SHORT TERM...MRC
LONG TERM...KF
HYDROLOGY...TG
AVIATION...MRC
MARINE...MRC
Hazardous weather outlook, Apr 25, 4:05 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
405 PM EDT FRI APR 25 2008

MIZ001-003-261230-
KEWEENAW-NORTHERN HOUGHTON-
405 PM EDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

RIVER LEVELS REMAIN HIGH ACROSS MUCH OF UPPER MICHIGAN DUE TO RECENT
WARM TEMPERATURES...MELTING SNOW...AND RAIN. PLEASE SEE THE LATEST
HYDROLOGIC STATEMENTS...FLOOD WARNINGS...OR OTHER STATEMENTS FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST WINDS AROUND 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED
SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. SEE THE LATEST
WEATHER MESSAGE...WIND ADVISORY STATEMENT...FOR MORE INFORMATION.

RIVER LEVELS ARE EXPECTED TO REMAIN HIGH ACROSS MUCH OF UPPER
MICHIGAN THROUGH EARLY NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGIC
STATEMENTS...FLOOD WARNINGS...OR OTHER STATEMENTS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

MIZ002-004>007-009>014-084-085-261230-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
405 PM EDT FRI APR 25 2008 /305 PM CDT FRI APR 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

RIVER LEVELS REMAIN HIGH ACROSS MUCH OF UPPER MICHIGAN DUE TO
RECENT WARM TEMPERATURES...MELTING SNOW...AND RAIN. PLEASE SEE
THE LATEST HYDROLOGIC STATEMENTS...FLOOD WARNINGS...OR OTHER
STATEMENTS FOR FURTHER DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT OVER CENTRAL
UPPER MICHIGAN...CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRODUCING HAIL UP
TO THREE-QUARTERS OF AN INCH IN DIAMETER...OVER SOUTH CENTRAL
UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST WIND GUSTS TO 45 MPH ARE POSSIBLE OVER THE KEWEENAW PENINSULA
SATURDAY INTO SATURDAY EVENING.

RIVER LEVELS ARE EXPECTED TO REMAIN HIGH ACROSS MUCH OF UPPER
MICHIGAN THROUGH EARLY NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGIC
STATEMENTS...FLOOD WARNINGS...OR OTHER STATEMENTS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LSZ162-240>251-263>267-261230-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
405 PM EDT FRI APR 25 2008 /305 PM CDT FRI APR 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NORTHEAST GALES TO 35 KNOTS ARE EXPECTED OVER WESTERN LAKE
SUPERIOR THROUGH THE EARLY OVERNIGHT HOURS.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER ALL OF LAKE SUPERIOR
WITH THUNDERSTORMS CONTINUING OVER EASTERN LAKE SUPERIOR AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST GALES ARE EXPECTED OVER MUCH OF LAKE SUPERIOR SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-261230-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
405 PM EDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY AFTER MIDNIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRODUCING HAIL
UP TO THREE-QUARTERS OF AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.